Skip to main content
SLU publication database (SLUpub)

Research article2007Peer reviewed

Consistency of maximum likelihood estimators for the regime-switching GARCH models

Xie, Yingfu


Regime-switching GARCH (generalized autoregressive conditionally heteroscedastic) model incorporates the idea of Markov switching into the somehow restrictive GARCH model, which signi¯cantly extends GARCH models. However, the statistical inference for this model is rather di±cult due to the dependence to the whole regime path. In this paper, we obtain the consistency of the quasi-maximum likelihood estimators, by transforming it to an infinite order ARCH model. Simulation studies to illustrate asymptotic behavior of the estimators and a model specification problem are presented


Regime-switching; GARCH model; Quasi-MLE; Consistency; Asymptotic normality

Published in

2007, Volume: 41, number: 6, pages: 510-522
Publisher: Taylor & Francis

    UKÄ Subject classification

    Economics and Business
    Social Sciences

    Permanent link to this page (URI)